MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-AT ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH-AT ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q biplane system.The user reported that no emergency x-ray and bypass were possible.At this time, we have no indication of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Additional information: section h8: reuse.Device evaluation: sections h3, h6, h7, h10: the reported problem was reviewed by a team of siemens product experts and assessed by quality and regulatory specialists.On (b)(6) 2022, an x-ray was not possible on plane b of a biplane system during an interventional procedure.The generic error message "no xray, tube too hot" was displayed for plane b.Plane a was working without limitation.Therefore, the procedure could have been stopped in a controlled manner if needed.However, the customer rebooted the system (according to the general recovery procedure described in the operator manual), which resolved the present failure, and the procedure was continued on the imperfect system.Thereafter the siemens service was called for failure investigation.The detailed investigation revealed that the cause of the blocked x-ray release was a temporary problem in the internal signal processing.In regular intervals the hardware is checked automatically.Within this check the signal line between relevant sensors and the evaluation component is tested.The test is triggered when a relay switches the contact to the sensors off and back on.The d1-board (evaluation component) detects the falling edge and checks that the voltage drops below a defined "low" level and remains like that for a defined, short period of time.In the present case, it was found that the contact of the relay showed bounce effects/voltage fluctuations.This triggered multiple, successive falling edges that repeated the cable test.However, since the voltage must remain in the "low" state for a certain time for the test to pass, this caused the test to fail even though there was no fault on the signal line.As a result, the x-ray release was prevented for plane b to avoid possible severe damage to the x-ray tube.Normal operation of the system was restored by a "power cycle," i.E., the system was shut down and turned back on so that the associated components (x-ray generator, tube) were restored to normal.To permanently resolve the problem, the d1-board was exchanged as part of service activity.The error mentioned in the complaint has not again been reported since then.Further it is planned to release a field-update to this sporadic problem by the end of september 2022.The incident described was not classified as a reportable adverse event after detailed investigation, because neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.The corresponding probability according to the risk analysis is in the range of inconceivable.

Brand Name
ARTIS Q BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19335
4843234198
MDR Report Key13993612
Report Number3004977335-2022-21634
Device Sequence Number19946709
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public04056869009995
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown